Jump to content
CrazyBoards.org

Change in mood pattern


Recommended Posts

My depression has been gradually improving over past few days.When I was depressed I hardly spoke, isolated myself and was extremely pessimistic, negative and generally feeling totally miserable.

 

Medication changes over the past month was

  • Lamictal was increased from 200mg to 275mg 
  • Lithium was increased from 800mg to 1000mg.

 

But now while I still isolate myself it is because I get overwhelmed quite easily. I feel quite anxious and panicky at times. I just feel on edge and people and things irritate me quite easily so I have to remove myself from situations. Otherwise I end up shouting at somebody, saying something I might regret. I am not so bad when I am alone

 

I am trying to figure this all out and I am wondering is it just that I now have more energy than when my mood was very low. It's like the really horrible depression gradually improved and my mood is still low but am much more activated too.

 

Any ideas? 

 

 

I am just wondering has this happened others as they are coming out of a depressive episode

 

 
I am seeing pdoc tomorrow so I will describe this to him

 

 

 

 

Link to comment
Share on other sites

I've never associated it with coming out of a depressive episode, but I do relate to the feeling of extreme scratchiness and irritability.  When I'm in that state of mind it's as though all my nerves are right at the surface, so that I'm hypersensitive and also have to remove myself from situations before I shout at people.

 

I'm obviously not a doctor, but what you've described sounds awfully similar to a mixed state.  I hope you get some satisfactory answers from your pdoc.

Link to comment
Share on other sites

I also think you could be in a mixed state, or you could be reacting to the increase in your LTG. It isn't uncommon for dose increases to make people antsy.

Also remember that you've been through a lot lately, and you're probably kind of fragile and easily overwhelmed. Being alone might be like sleeping a lot when you've been down with a bad cold. You're a lot better, but still worn out.

Link to comment
Share on other sites

Thank you for your replies.

 

Saw pdoc this afternoon. Because I haven't been sleeping  too well he changed my sleeping tablet. I was on zopiclone 7.5mg, now temazepam 10mg. Says he will increase the temazepam if required. He says the irritability  etc is part of my depression, that I'm still climbing my way out of it.

 

He increased the lamictal by 25mg so now on 200mg AM 100mg PM.  Still under care of Home Based Treatment Team and a nurse is calling to see me every day so s/he will keep an eye on things.

Link to comment
Share on other sites

It could also be a natural side effect of the anti-depressant aspects beginning to work. Motor skills speed up faster than cognitive skills, so you have energy, but feel like shit. It is actually considered a very dangerous time for people who are suicidal, because they finally have the energy to act, but still feel just as depressed.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...